Alert archive / Nevada / Flash Flood Warnings in 2010
Flash Flood Warning 5, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 16, 2010, 1:43 PM PDT for 4 counties in Nevada. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2010, 1:43 PM PDT (20:43 UTC)
- Expired
- Jul 16, 2010, 3:06 PM PDT
- In force
- 83 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 59 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 2460 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701
WGUS55 KREV 162043
FFWREV
NVC005-019-029-031-510-162345-
/O.NEW.KREV.FF.W.0005.100716T2043Z-100716T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
143 PM PDT FRI JUL 16 2010
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CARSON CITY IN WESTERN NEVADA...
CENTRAL DOUGLAS COUNTY IN WESTERN NEVADA...
THIS INCLUDES THE CITY OF GARDNERVILLE...
NORTHWESTERN LYON COUNTY IN WESTERN NEVADA...
THIS INCLUDES THE CITY OF DAYTON...
STOREY COUNTY IN WESTERN NEVADA...
THIS INCLUDES THE CITY OF VIRGINIA CITY...
EXTREME SOUTH CENTRAL WASHOE COUNTY IN WESTERN NEVADA...
* UNTIL 445 PM PDT
* AT 137 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS THAT EXTENDED FROM
THE MINDEN GARDNERVILLE AREA TO THE VIRGINIA RANGE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
SIEGEL AND STAGECOACH.
HEAVY RAIN IN THE VIRGINIA RANGE MAY RESULT IN RUNOFF INTO THE
ADJACENT VALLEYS THROUGH SMALLER CREEKS AND STREAMS. EVEN THOUGH
RAIN MAY NOT BE OCCURRING IN YOUR AREA...THERE IS STILL A
POSSIBILITY OF FLASH FLOODING FROM THESE CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
PEOPLE IN FLOOD PRONE AND LOW LYING AREAS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN.
LAT...LON 3961 11926 3881 11945 3884 11977 3895 11989
3954 11953
$$
LINDAMAN2 follow-up statements
762
WGUS75 KREV 162149
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
249 PM PDT FRI JUL 16 2010
NVC005-019-029-031-510-162345-
/O.CON.KREV.FF.W.0005.000000T0000Z-100716T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STOREY NV-LYON NV-WASHOE NV-DOUGLAS NV-CARSON CITY NV-
249 PM PDT FRI JUL 16 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR
EASTERN CARSON CITY...CENTRAL DOUGLAS...EXTREME SOUTH CENTRAL
WASHOE...NORTHWESTERN LYON AND STOREY COUNTIES...
AT 242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAINFALL BETWEEN
1 TO 1.5 INCHES PER HOUR AND FLASH FLOODING THAT EXTENDED FROM THE
MINDEN GARDNERVILLE AREA TO THE VIRGINIA RANGE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAWE PEAK...
NV 341 AT WASHOE-STOREY CO LINE...US 50 AT CARSON CITY-LYON CO
LINE...CARSON CITY AIRPORT...VIRGINIA CITY...STAGECOACH AND DAYTON
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
PEOPLE IN FLOOD PRONE AND LOW LYING AREAS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THIS MAY INCLUDE MOVING TO
HIGHER GROUND BY THE SAFEST EVACUATION ROUTE POSSIBLE. DO NOT ATTEMPT
TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR
BY AUTOMOBILE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3961 11926 3881 11945 3884 11977 3895 11989
3954 11953
$$
LINDAMAN932
WGUS75 KREV 162206
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
306 PM PDT FRI JUL 16 2010
NVC005-019-029-031-510-162215-
/O.CAN.KREV.FF.W.0005.000000T0000Z-100716T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STOREY NV-LYON NV-WASHOE NV-DOUGLAS NV-CARSON CITY NV-
306 PM PDT FRI JUL 16 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN CARSON
CITY...CENTRAL DOUGLAS...EXTREME SOUTH CENTRAL WASHOE...NORTHWESTERN
LYON AND STOREY COUNTIES...
THE STORMS THAT EARLIER PROMPTED THE FLASH FLOOD WARNING HAVE MOVED
OUT OF THE WARNED AREA...WITH A DIMINISHING FLOOD THREAT. REMEMBER
THAT MINOR FLOODING OF LOW SPOTS MAY CONTINUE FOR SEVERAL HOURS.
LAT...LON 3961 11926 3881 11945 3884 11977 3895 11989
3954 11953
$$
LINDAMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 8:16 AM PDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jul 16, 8:16 AM PDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
816 AM PDT FRI JUL 16 2010
.UPDATE...
LATEST SATELLITE AND RADAR IMAGERY INDICATES A LINE OF SHOWERS
MOVING INTO SOUTHERN MONO AND MINERAL COUNTIES THIS MORNING.
THERE HAVE EVEN BEEN A FEW LIGHTNING STRIKES DETECTED WITH THIS
ACTIVITY WITHIN THE PAST HOUR. EXPANDED THE MENTION OF ISOLATED
SHOWERS EASTWARD INTO SOUTHERN MINERAL COUNTY FOR THE MORNING
PERIOD AND ADDED MENTION OF THUNDER. OTHERWISE...FORECAST IS ON
TRACK WITH ACTIVE WEATHER STILL ANTICIPATED THIS AFTERNOON. SCV
&&
.PREVIOUS DISCUSSION... /ISSUED 635 AM PDT FRI JUL 16 2010/
UPDATE...
MORNING SOUNDING OVER RENO IS SHOWING 0.93 INCHES OF PRECIPITABLE
WATER...ON THE HIGH END FOR WHAT WE SEE DURING THE SUMMER MONTHS.
DEEPEST MOISTURE REMAINS SOUTH OF RENO-TAHOE...INTO MONO AND
MINERAL COUNTIES. DUE TO THE ABUNDANT MOISTURE AND THREAT OF
THUNDERSTORMS THIS AFTERNOON...HAVE GONE AHEAD AND ISSUED A FLASH
FLOOD WATCH FOR RENO-TAHOE SOUTHWARD FROM 1PM THROUGH 7PM THIS EVENING.
LAST NIGHT WE SAW SOME STRONG STORMS IN THE EVENING OVER MONO
COUNTY...WHICH DROPPED SOME HEAVY RAIN. MORE HEAVY RAIN IS
EXPECTED TODAY WITH THESE THUNDERSTORMS...WITH INCREASED COVERAGE
AS WELL. REST OF THE UPDATED FORECAST PRODUCTS WILL BE OUT
SHORTLY. HOON
PREVIOUS DISCUSSION... /ISSUED 302 AM PDT FRI JUL 16 2010/
SHORT TERM...
A LARGE AREA OF HIGH PRESSURE ROTATING OVER THE 4 CORNERS IS
STRENGTHENING AND WILL REMAIN IN PLACE THROUGH THE WEEKEND.
ADDITIONALLY WV IMAGERY INDICATES THERE IS A MOIST SHORTWAVE MOVING
AROUND THE HIGH AND HAS BEGUN TO PUSH NORTH INTO SOUTHERN NEVADA
THIS MORNING. SOME EARLY MORNING SHOWERS HAVE ALREADY DEVELOPED IN
SOUTHERN CALIFORNIA ALONG THE LEADING EDGE OF THE WAVE AS IT
CONTINUES NORTH.
TEMPERATURES WILL APPROACH RECORD HIGH VALUES IN THE
PERSHING/CHURCHILL SINKS THIS AFTERNOON...WITH POTENTIAL TO MEET OR
BREAK THE RECORD FOR TODAY OF 108 DEGREES AT LOVELOCK. RENO WILL
MOST LIKELY SEE 100 AGAIN TODAY WITH HIGHS IN THE MID 80S TO LOW 90S
IN THE SIERRA. THE HOT TEMPERATURES COUPLED WITH THE INCREASED
MOISTURE WILL RAISE POTENTIAL FOR CONVECTION THIS AFTERNOON/EVENING
AND TOMORROW AFTERNOON.
THE BEST CHANCE FOR SCATTERED THUNDERSTORMS TODAY EXISTS ALONG THE
SIERRA IN MONO COUNTY WHERE THERE IS THE BEST MOISTURE PUSH.
HOWEVER...THERE IS STILL POTENTIAL FOR ISOLATED COVERAGE NORTH ALONG
THE SIERRA AND UP TO LASSEN AND EAST INTO WESTERN NV. PW VALUES IN
MODEL SOUNDINGS HAVE INCREASED SLIGHTLY AS COMPARED TO YESTERDAY'S
SOLUTION...RANGING FROM 0.75-1.00 INCHES BY THIS EVENING CWA WIDE.
STORM DRIVING WINDS DO NOT LOOK VERY STRONG SO FLASH FLOODING IS A
POSSIBILITY UNDER SLOW MOVING...STRONGER AND WETTER STORMS. KEPT THE
SLIGHT CHANCE OF NOCTURNAL STORMS IN THE FORECAST TONIGHT...WITH THE
BEST DYNAMICS EXISTING IN THE SOUTHERN THIRD OF THE CWA OVER MONO
AND MINERAL COUNTIES AND EAST INTO THE BASIN RANGE.
MODELS CONTINUE TO INDICATE A SHORTWAVE TROUGH APPROACHING THE
NORTHWEST COAST FROM THE GULF OF ALASKA THAT WILL ACT TO FLATTEN THE
RIDGE OVER THE AREA AND ALSO BRING DRIER AIR IN WESTERLY FLOW TO THE
REGION SATURDAY. THIS DRY AIR WILL LIMIT THUNDERSTORM POTENTIAL TO
MONO AND WESTERN MINERAL COUNTIES SATURDAY AFTERNOON. TEMPERATURES
WILL COOL ONE OR TWO DEGREES OVERALL IN THE WESTERLY FLOW BUT WILL
REMAIN ABOVE NORMAL WITH 100+ DEGREE HEAT IN THE CARSON/HUMBOLDT
SINKS. WITH THE CONTINUED HOT TEMPERATURES ACROSS THE REGION MODELS
ARE NOW SHOWING AN INCREASED THERMAL GRADIENT SETTING UP SUNDAY
WHICH WILL CAUSE GUSTY AFTERNOON WINDS. WITH THE LOW HUMIDITY VALUES
IN THE AFTERNOONS AND POOR RECOVERIES OVERNIGHT...AM NOW KEEPING AN
EYE ON SUNDAY AFTERNOON TO POSSIBLY BE THE FIRST OF SEVERAL DRY
GUSTY AFTERNOONS. LABELLE
LONG TERM...MONDAY THROUGH THURSDAY...
NO MAJOR CHANGES TO THE LONG TERM. UPPER TROUGH IS EXPECTED TO DROP
INTO THE PAC NW AS WE GO INTO NEXT WEEK. SOUTHWEST FLOW INCREASES
ALOFT...BRINGING IN SOME EXTREME DRY AIR TO THE WESTERN GREAT BASIN.
LARGE AREA OF NEGATIVE MODIFIED TOTALS OFFSHORE WILL GET PUSHED INTO
RENO-TAHOE BY MONDAY. TEMPERATURES ARE EXPECTED TO FALL SLIGHTLY MON
AND TUE...AS WE SEE THE HEIGHTS FALLING AHEAD OF THE TROUGH.
BUT...EVEN WITH THE COOLER TEMPERATURES...HUMIDITIES WILL STILL BE
INTO THE SINGLE DIGITS MON-TUE DUE TO THE VERY DRY AIR ALOFT GETTING
MIXED DOWN TO THE SURFACE.
THE JET WILL DROP INTO THE NORTHERN PORTIONS OF THE CWA...NEAR THE
OREGON BORDER. A STRONG THERMAL GRADIENT WILL SETUP BETWEEN THE
SIERRA AND WESTERN NV...MAKING FOR SOME INCREASED WINDS AS WELL.
FAIRLY HIGH CONFIDENCE THAT WE WILL SEE CRITICAL FIRE WEATHER
CONDITIONS BY MON IN THE LOWER ELEVATIONS OF EASTERN CA AND WESTERN
NV...CONFIDENCE RANKING 3.5 OUT OF 5.
TROUGH IS EXPECTED TO REMAIN OVER THE PAC NW THROUGH THU...WITH
COOLER TEMPS AND CONTINUED BREEZY CONDITIONS. SHOULD START TO SEE
ANOTHER WARM UP AS WE GO INTO NEXT WEEKEND...AS THE TROUGH DEPARTS
TO THE EAST AND RIDGING BUILDS BACK OVER THE WEST COAST.
AVIATION...
INCREASED MOISTURE INTO THE REGION WILL BRING SOME ISOLATED
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. STORMS ARE EXPECTED
TO FIRE IN THE AFTERNOON ALONG THE HIGHER TERRAIN...ESPECIALLY AREAS
SOUTH OF TAHOE AND THE PINE NUT MOUNTAINS. BY MID AFTERNOON...STORMS
WILL BE PUSHING INTO WESTERN NEVADA. WEST WINDS IN THE AFTERNOON
WILL END THE THUNDERSTORMS IN THE TAHOE BASIN BY 23Z...THEN PUSHING
EAST OF KRNO BY 02Z.
THUNDERSTORMS MAY CAUSE STRONG GUSTY AND ERRATIC OUTFLOW WINDS
UP TO 40KT...ESPECIALLY IN THE LATE AFTERNOON OVER KRNO. HOON
FIRE WEATHER...
HAVE INCREASED THUNDERSTORM COVERAGE TODAY AS THE SOUTHERLY
FLOW BRINGS MODIFIED MONSOONAL MOISTURE INTO THE REGION. ISOLATED
SHOWERS THIS MORNING FOLLOWED BY SCATTERED THUNDERSTORMS CAN BE
EXPECTED THROUGH MONO COUNTY INTO THE SOUTHERN TAHOE BASIN WITH
ISOLATED STORMS REACHING INTO THE SIERRA AND MUCH OF WESTERN
NEVADA. THE LOW LEVELS WILL BE VERY DRY SO RAIN FROM THE SHOWERS
AND THUNDERSTORMS WILL NOT INITIALLY REACH THE SURFACE. BELIEVE
THERE IS ENOUGH MOISTURE PRESENT THAT THE STORMS WILL BE ABLE TO
MOISTEN THE LOWER LEVELS FAIRLY QUICKLY AND EVENTUALLY BECOME WET
BY EARLY AFTERNOON. HOWEVER... LIGHTNING THAT DOES STRIKE BEFORE
RAIN REACHES THE SURFACE HAS THE POTENTIAL TO START FIRES. THE
BEST MOISTURE WILL BE PRESENT THROUGH MONO COUNTY...DECREASING
NORTHWARD TOWARD THE OREGON BORDER. THE IS A SLIGHT CHANCE THAT
THUNDERSTORMS WILL CONTINUE OVERNIGHT THROUGH THE WEST CENTRAL
NEVADA BASIN...MINERAL AND EASTERN MONO COUNTIES...AS WELL AS
LASSEN AND NORTHERN WASHOE COUNTIES. THESE STORMS WILL QUICKLY
PUSH EASTWARD EXITING THE NORTHERN AREAS BY SATURDAY AFTERNOON
WITH THE ONLY LINGERING STORMS AROUND THE MONO/MINERAL COUNTY
AREA.
DRY AIR BEGINS WORKING INTO THE REGION OVER THE WEEKEND WITH A
SIGNIFICANT DRY SLOT PUSHING ACROSS THE AREA SUNDAY INTO MONDAY.
THIS VERY DRY AIR MASS WILL REMAIN ACROSS THE AREA AT LEAST THROUGH
TUESDAY...POSSIBLY WEDNESDAY. WIDESPREAD MINIMUM RELATIVE HUMIDITY
VALUES CAN BE EXPECTED WITH VERY POOR OVERNIGHT RECOVERIES...
ESPECIALLY THROUGH MIDSLOPES AND RIDGES WITH TEENS LIKELY. THIS WILL
FOLLOW A PERIOD OF WELL ABOVE NORMAL TEMPERATURES...WHICH WILL HELP
TO FURTHER DRY FUELS. WINDS WILL BEGIN INCREASING ON MONDAY WITH
AN INCREASING THERMAL GRADIENT AND 700 MB WINDS 1-2 STANDARD
DEVIATIONS ABOVE NORMAL. THE WIND AND LOW RH COMBINATION WILL LIKELY
RESULT IN CRITICAL FIRE WEATHER CONDITIONS MONDAY AND TUESDAY.
DF/LABELLE
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS
EVENING NVZ001>004.
CA...FLASH FLOOD WATCH FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS
EVENING CAZ072-073.
&&
HTTP://WEATHER.GOV/RENOHazardous weather outlook, Jul 16, 6:57 AM PDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 657 AM PDT FRI JUL 16 2010 CAZ070>073-NVZ001>005-170200- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 657 AM PDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. ABUNDANT MOISTURE WILL ALLOW FOR LOCALLY HEAVY RAINFALL WITH THE STRONGER STORMS. FLASH FLOODING WILL BE POSSIBLE IN THE CENTRAL SIERRA FROM THE LAKE TAHOE BASIN SOUTHWARD...AND IN THE RENO...CARSON CITY AND MINDEN AREAS...THIS AFTERNOON AND EVENING. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS FOR THIS AFTERNOON AND EVENING. PLEASE REFER TO WGUS65 KREV RNOFFAREV FOR FURTHER DETAILS ON THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WITH HIGH PRESSURE OVER THE REGION WILL ALLOW FOR WARM AND DRY CONDITIONS THROUGH MID-WEEK. NEAR RECORD HIGH TEMPERATURES ARE POSSIBLE SATURDAY AND SUNDAY...WITH NEAR NORMAL TEMPERATURES NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. O'HARA HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jul 16, 11:46 AM PDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1146 AM PDT FRI JUL 16 2010
CAZ072-073-NVZ002-003-161930-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-MONO-
1146 AM PDT FRI JUL 16 2010
...THUNDERSTORMS DEVELOPING ALONG PORTIONS OF EASTERN SIERRA...
AT 1145 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS EXTENDING FROM NEAR SOUTH LAKE TAHOE
TO MARKLEEVILLE TO SONORA PASS...AND MOVING NORTHEAST AT 5 MPH.
LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER
HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR
MARBLE SIZE HAIL...AND GUSTY WINDS OF 30 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* A FEW LOCATIONS AFFECTED INCLUDE...DAGGET PASS...GARDNERVILLE...
GARDNERVILLE RANCHOS...GENOA...KINGSBURY...MINDEN AND MARKLEEVILLE.
HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR
THUNDERSTORMS.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF
WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK
SLIDES ARE POSSIBLE.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
&&
LAT...LON 3836 11964 3845 11969 3859 11987 3897 12006
3908 11975 3840 11941 3831 11964
TIME...MOT...LOC 1842Z 245DEG 4KT 3892 11991 3841 11965
HOHMANNSpecial weather statement, Jul 16, 12:28 PM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1228 PM PDT FRI JUL 16 2010
CAZ072-073-NVZ002-003-162000-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-MONO-
1228 PM PDT FRI JUL 16 2010
...STRONG THUNDERSTORMS CONTINUE TO DEVELOP ALONG EASTERN SIERRA...
AT 1224 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS EXTENDING FROM NEAR CARSON CITY TO
MARKLEEVILLE TO SONORA JUNCTION. THESE STORMS WERE MOVING NORTHEAST
AT 5 MPH.
LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF ONE INCH PER HOUR
REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE
SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... CAN BE EXPECTED
WITH THESE STORMS.
* LOCATIONS AFFECTED INCLUDE...CARSON CITY...DAGGET PASS...
GARDNERVILLE...MINDEN...GENOA...HOLBROOK JUNCTION...COLEVILLE AND
WALKER. STORMS WILL ALSO AFFECT HIGHWAY 395 FROM CARSON CITY TO SONORA
JUNCTION.
HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR
THUNDERSTORMS.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF
WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...ROCK SLIDES ARE
POSSIBLE.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
&&
LAT...LON 3836 11964 3845 11969 3863 11992 3898 12000
3910 11992 3922 11980 3907 11956 3842 11936
3831 11964
TIME...MOT...LOC 1921Z 245DEG 4KT 3894 11986 3843 11960
HOHMANNSpecial weather statement, Jul 16, 1:08 PM PDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
108 PM PDT FRI JUL 16 2010
CAZ072-NVZ001>004-162030-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL
AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING
PYRAMID LAKE-
108 PM PDT FRI JUL 16 2010
...STRONG THUNDERSTORMS CONTINUE TO DEVELOP ALONG EASTERN SIERRA...
AT 102 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
KINGSBURY TO TOPAZ LAKE...OR ALONG A LINE EXTENDING FROM 7 MILES EAST
OF SOUTH LAKE TAHOE TO TOPAZ LAKE...AND MOVING NORTHEAST AT 10 MPH.
LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF ONE INCH PER HOUR
REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE
SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED
WITH THESE STORMS.
* LOCATIONS AFFECTED INCLUDE...DAGGET PASS...GARDNERVILLE...
GARDNERVILLE RANCHOS...GENOA...JOHNSON LANE AND KINGSBURY. STORMS
WILL ALSO AFFECT HIGHWAY 395 FROM CARSON CITY TO SONORA JUNCTION
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
&&
LAT...LON 3909 11977 3910 11930 3852 11978 3853 11980
3891 12003
TIME...MOT...LOC 2006Z 229DEG 8KT 3891 11986 3871 11960
LINDAMANSpecial weather statement, Jul 16, 1:20 PM PDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 120 PM PDT FRI JUL 16 2010 NVZ003-004-162045- GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 120 PM PDT FRI JUL 16 2010 ...STRONG THUNDERSTORMS DEVELOPING ALONG PORTIONS OF EASTERN SIERRA... AT 111 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS NEAR NV 341 AT WASHOE-STOREY CO LINE...OR 5 MILES NORTHEAST OF VIRGINIA CITY...AND MOVING NORTHEAST AT 5 MPH. LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...DAYTON...GOLD HILL...SIX MILE CANYON...STAGECOACH...STEWART AND VIRGINIA CITY. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. && LAT...LON 3963 11953 3969 11924 3908 11946 3911 11979 TIME...MOT...LOC 2015Z 206DEG 5KT 3938 11959 LINDAMAN
Special weather statement, Jul 16, 1:26 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
126 PM PDT FRI JUL 16 2010
CAZ073-162130-
MONO-
126 PM PDT FRI JUL 16 2010
...STRONG THUNDERSTORMS MOVING INTO THE MAMMOTH AREA...
AT 124 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR CROWLEY LAKE AND MAMMOTH LAKES...MOVING
NORTH AT 10 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS AFFECTED INCLUDE...CRESTVIEW...CROWLEY LAKE...JUNE
LAKE...MAMMOTH LAKES...MAMMOTH MOUNTAIN AND TOMS PLACE.
HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR
THUNDERSTORMS.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE.
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3748 11886 3753 11892 3756 11901 3779 11909
3795 11889 3784 11854 3745 11852 3745 11874
TIME...MOT...LOC 2025Z 184DEG 14KT 3768 11876
HOHMANNThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:28 AM PDT | Flash Flood Watch | REV | Douglas, Lyon, Mineral, Storey, Washoe | 14 hr |
| Jul 16, 12:28 PM PDT | Special Weather Statement | REV | Douglas | 32 min |
| Jul 16, 1:08 PM PDT | Special Weather Statement | REV | Douglas | 22 min |
| Jul 16, 1:20 PM PDT | Special Weather Statement | REV | Storey | 25 min |
| Jul 16, 2:16 PM PDT | Special Weather Statement | REV | Storey | 59 min |
| Jul 16, 2:23 PM PDT | Severe Thunderstorm Warning | REV | Storey, Washoe | 37 min |
| Jul 16, 2:36 PM PDT | Areal Flood Advisory | REV | Storey, Washoe | 40 min |
| Jul 16, 2:42 PM PDT | Fire Weather Watch | REV | Washoe | 3 days |
| Jul 16, 3:14 PM PDT | Special Weather Statement | REV | Churchill | 61 min |
| Jul 16, 4:32 PM PDT | Special Weather Statement | REV | Churchill, Pershing | 88 min |
Nearby
Flash Flood Warnings in Nevada, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.